MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR.; INTRACRANIAL COIL-ASSIST STENT

MICROVENTION, INC. LVIS JR.; INTRACRANIAL COIL-ASSIST STENT
Model Number 213025-LVIS-C
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Codes Stroke/CVA (1770); Hematoma (1884); Speech Disorder (4415); Thrombosis/Thrombus (4440)
Date of Event 06/16/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the lvis pas clinical study that a patient experienced aphasia and stroke secondary to a thrombosed target aneurysm.A thrombectomy was performed, which resulted in a retroperitoneal hematoma.Intervention was initiated with medication administration, followed by a mechanical thrombectomy procedure.A ct brain perfusion study performed on (b)(6) 2014 demonstrated a significant non-occlusive thrombus within the stent, with preserved distal flow.There was a small wedge-shaped area of decreased flow in the distal parietal m5 segment.The patient was administered reopro, and subsequent angiography demonstrated mild improvement in thrombus burden, along with a significant improvement in intracranial flow.Clinically, the patient reported increased awareness and improvement in aphasia.An additional 5 mg of reopro was administered; however, a significant clot burden within the stent persisted.A mechanical thrombectomy was then attempted using a balloon catheter.The balloon catheter could not be advanced through the anterior genu segment of the stent.Multiple attempts using different guidewires and very distal wire access were unsuccessful, and the balloon was removed.A competitor microcatheter was advanced into the anterior genu segment of the stent.Again, an obstruction was encountered, and multiple wires were unable to progress beyond this point.It was determined that continued attempts at mechanical thrombectomy posed a higher risk than benefit, and the procedure was terminated.There was evidence that the proximal aspect of the stent had not fully opened, prohibiting access distal to the anterior genu of the cavernous carotid artery segment of the stent.A control aortogram performed through the left carotid guide catheter demonstrated improved flow in the left distal parietal m5 branch occlusion, with no new branch occlusions identified.Improved perfusion was also observed in the anterior cerebral artery territory via collateral circulation.The patient tolerated the procedure well and was subsequently transferred to the neurointerventional surgery recovery unit at baseline neurological status.The intra-arterial fibrinolysis was considered successful.Additional information was received indicating that the patient underwent stent-assisted coil embolization of a broad-based left ophthalmic artery aneurysm on 16 june 2014.After deployment of the first coil loop, a stent was deployed using the jailing technique, and additional coils were successfully placed.Following coil embolization, there was near-complete occlusion of the aneurysm.A scepter c balloon catheter was navigated over a traxcess wire and subsequently over a transend microwire retrograde through the lumen of the stent to prop open the proximal tines.Final post-treatment control angiography showed the lvis stent across the aneurysm neck; however, the proximal segment of the stent appeared somewhat collapsed.There was no evidence of vasculitis, branch occlusion, or arteriovenous shunting.There were no areas of absent capillary blush, and the major venous sinuses were patent.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted and therefore not available for return and investigation by the manufacturer.However, procedure notes were provided.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
See h11.
 
Additional Manufacturer Narrative
Correction to g4.The product evaluation results on (b)(6) 2026, indicated: a detailed medical review of the provided procedure notes found that after placing an lvis stent across an ophthalmic segment aneurysm, there was significant nonocclusive thrombus within the stent.Repro was chosen as the thrombolytic agent.Improvement was noted with intracranial flow with the patient stating she felt significantly more aware with improvement in her aphasia.Thrombectomy was attempted for nonocclusive thrombus which was located within the stent.A scepter balloon was attempted to advance through the stent without success and data indicates that numerous attempts were made to advance the balloon through the stent, but the balloon could not pass through the anterior genu segment of the stent along with the use of different wires which could pass through.Balloon device was removed and data indicates that intraoperatively it was determined that the mechanical thrombectomy posed more risk than benefit and for those reasons this procedure was terminated for safety reasons.No immediate complications were noted.Based on a review of the operative note data, this data indicates that a thrombectomy procedure was attempted and was terminated as the operative physician reported evidence that the proximal aspect of the lvis stent would not open, thus the relationship of the event to the lvis device cannot be ruled out.However, without the return and physical evaluation of the device, the investigation could not determine if a condition existed that would have contributed to the reported event.

Brand Name
LVIS JR.
Common Device Name
INTRACRANIAL COIL-ASSIST STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24709097
Report Number2032493-2026-00194
Device Sequence Number21343655
Product Code QCA
UDI-Device Identifier00810170019012
UDI-Public(01)00810170019012(11)130920(17)160930(10)13092031
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model Number213025-LVIS-C
Device Lot Number13092031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale